MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. STRAIGHT SHELL INSERTER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: norway.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial hip arthroplasty, the instrument fractured.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified the tip of the instrument broke off at the threads, and a portion remained in the shell.The shell was not implanted.No further evaluation can be made from the provided pictures.Reported event was confirmed by review of photographs provided.Device history record (dhr) review was unable to be performed as the item and lot number of the device involved in the event is unknown.The reported failure has been previously investigated.As per the investigation, the failure mode occurs most frequently when the straight shell inserter is paired with the continuum or trilogy it shell.The levering force puts great stress on the distal end of the bolt and its interface with the shell threads.Initially, due to difference in the material properties, the titanium threads of the shell will yield before the stainless steel threads of bolt, but the shell is single use so that is acceptable.However, after repetitive cyclic loading, fatigue effects accumulate for the bolt and cause the tip to fracture.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
STRAIGHT SHELL INSERTER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14700364
Report Number0001822565-2022-01758
Device Sequence Number14784161
Product Code LXH
UDI-Device Identifier00889024133945
UDI-Public(01)00889024133945
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00780401520
Device Lot NumberN/I
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/05/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown